Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Jul 18, 2019, 3:28 AM MDT for 8 counties in Colorado. It took effect at Jul 18, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2019, 3:28 AM MDT (09:28 UTC)
- In effect from
- Jul 18, 2019, 12:00 PM MDT
- Expired
- Jul 18, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Larimer County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 108 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 410 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 3699 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
281 WWUS85 KBOU 180928 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 328 AM MDT Thu Jul 18 2019 COZ212-215-218-181730- /O.NEW.KBOU.FW.W.0003.190718T1800Z-190719T0100Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 328 AM MDT Thu Jul 18 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHERN MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS; INCLUDING FIRE WEATHER ZONES 212...215...218. The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 212...215 and 218. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Timing...Westerly winds will increase and become gusty this afternoon. Humidity levels will drop below 15 percent after 12 pm. * Relative Humidity...As low as 13 percent. * Impacts...New fire growth may start and spread rapidly and result in dangerous fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
117 WWUS85 KBOU 181730 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 1130 AM MDT Thu Jul 18 2019 COZ212-215-218-190100- /O.CON.KBOU.FW.W.0003.190718T1800Z-190719T0100Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 1130 AM MDT Thu Jul 18 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHERN MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS; INCLUDING FIRE WEATHER ZONES 212, 215, and 218... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 212, 215, and 218. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Timing...Westerly winds will increase and become gusty this afternoon. Humidity levels will drop below 15 percent after 12 pm. * Relative Humidity...As low as 13 percent. * Impacts...New fire growth may start and spread rapidly and result in dangerous fire behavior. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
968 WWUS85 KBOU 190106 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 706 PM MDT Thu Jul 18 2019 COZ212-215-218-190215- /O.EXP.KBOU.FW.W.0003.000000T0000Z-190719T0100Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- 706 PM MDT Thu Jul 18 2019 ...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF NORTHERN MOUNTAINS AND NORTHERN FRONT RANGE FOOTHILLS; INCLUDING FIRE WEATHER ZONES 212, 215, and 218... Although it will remain hot and dry this evening, temperatures are expected to slowly decline with decreasing winds. The Red Flag Warning will be allow to expire at 7 pm. Minimal RH recovery is expected overnight. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Jul 18, 3:17 AM MDT, 11 minutes earlier.
Area forecast discussion, Jul 18, 3:17 AM MDT, 11 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 317 AM MDT Thu Jul 18 2019 .SHORT TERM...(Today and tonight) Issued at 249 AM MDT Thu Jul 18 2019 Main concern today will be the increasing fire danger across the mountains and hot temperatures across the plains. There will be a moderate westerly flow aloft today with strong flow aloft covering much of the northern Rocky Mountain region. Today is shaping up to be the hottest day of the year as temperatures climb to around 100 degrees across lower elevations. Record high temperatures expected to be at least tied or broken today as the Denver record was 99 degrees set in 1998. 700mb temperatures expected to warm to around +20c which would support afternoon readings about 2-4 degrees higher than yesterday. The thunderstorm threat will be all but non existent through tonight as very dry airmass along with 500mb warming inversion sets up to cap all convection. Precipitable water (PW) trends continue to decrease as we have seen about a third of an inch drop of PW values in the past 24 hours. This will be one of the few summer days where there are no thunderstorms anywhere in the county warning area across northern Colorado. .LONG TERM...(Friday through Wednesday) Issued at 249 AM MDT Thu Jul 18 2019 Another very hot and dry day will occur on Fri with dry west to southwest flow aloft. Highs will range from 97 to 103 to lower across much of nern CO. Record high at Denver is 101. For Fri night into Sat a cold front will move across nern CO. Most of the models have this front moving across Sat morning while the GFS is roughly 6 hours slower. For now, will go with a faster movement, with highs ranging from the upper 70s near the WY border with mainly 80's elsewhere over nern CO. As far as tstm chances, outside of the GFS, all the other models have a significant capping inversion across much of the plains thru the aftn. If storms do develop they will likely be confined to the higher terrain and possibly over the Palmer Divide. By Sat night, there is some agreement that a disturbance will move across overnight. This feature may allow for a better chc of showers and storms across the plains. On Sun the disturbance will move east of the area with NW flow aloft developing over nrn CO. Although there is still quite a bit of moisture over the area, soundings show a capping inversion over the plains. In addition, subsidence behind the departing disturbance may occur as well. Thus not real confident about pops over the plains Sun aftn. Overall best chc of storms may end up over the higher terrain with some of the activity moving across portions of the urban corridor late in the aftn or by evening. As for highs, readings will be mainly in the upper 70s to lower 80's over nern CO. For Mon into Tue an upper level high will become established from the Utah into wrn CO. This will allow for weak northerly flow aloft. Overall, this type of set up isn't favorable for an influx of subtropical moisture, associated with monsoonal flow over the swrn US. However, could be some moisture, around the periphery of the upper level high, which will lead to a chance of slow moving aftn storms over portions of the higher terrain. As for nern CO, with northerly flow aloft, most of the activity over the higher terrain will likely not affect the plains. The only exception would be along the front range urban corridor/Palmer Divide where a few storms may develop. As for highs, readings will warm back to seasonal levels for Mon and Tue across the plains. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 249 AM MDT Thu Jul 18 2019 VFR with mainly clear skies through tonight with no thunderstorms expected. west to southwest surface winds this morning at local airports expected to shift more west and northwest towards midday. Overall, wind speeds expected to below 15kt. No major impacts expected. && .FIRE WEATHER... Issued at 249 AM MDT Thu Jul 18 2019 High fire danger expected by afternoon, especially in the mountains. Expect gusty westerly winds up to 35 mph expected this afternoon and coupled with low humidities in the 10-18 percent range, red flag warnings will be issued for this afternoon for portions of the northern mountains. Land managers have conveyed that fire weather zones 212...215...and 218 are now susceptible for large fire growth due to the drying fuels. Winds will diminish this evening. Fire danger will remain high on Friday, however, winds will be generally light. A cold front will move across the area on Saturday along with an increase in moisture. This will lead to cooler temperatures along with a better chance of storms east of the divide. West of the divide, fire danger will remain elevated. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 7 PM MDT this evening for COZ212-215-218. && SHORT TERM...Entrekin LONG TERM...RPK AVIATION...Entrekin FIRE WEATHER...Entrekin
Hazardous weather outlook, Jul 17, 10:46 AM MDT, 16 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1046 AM MDT Wed Jul 17 2019 COZ030>051-181700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1046 AM MDT Wed Jul 17 2019 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A warm, dry, and breezy day is expected today, increasing fire weather concerns, especially over the northern foothills and adjacent plains. High temperatures will be in the upper 90s to near 100 over the plains. Isolated thunderstorms are expected this afternoon, mainly across Elbert, Lincoln, and Washington Counties, with lightning and gusty winds to 50 mph as the main hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A warming and drying trend will continue through Friday with record high temperatures possible Thursday and Friday with readings at or above 100 degrees across the plains. Expect elevated fire danger on on Thursday with low humidities and gusty winds, especially in the mountains. Some relief is expected on the weekend with cooler temperatures sometime late Saturday or Sunday along with a better chance for thunderstorms. More seasonable temperatures and a continued chance of afternoon and evening thunderstorms is expected through next Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.